Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Northern Indiana

July 19, 2021

NWS Northern Indiana issued this small craft advisory at Jul 19, 2021, 3:57 PM EDT. It took effect at Jul 20, 2021, 8:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2021, 3:57 PM EDT (19:57 UTC)
In effect from
Jul 20, 2021, 8:00 PM EDT
Expired
Jul 21, 2021, 3:06 AM EDT
In force
7 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

318 
WHUS73 KIWX 191957
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
357 PM EDT Mon Jul 19 2021

LMZ043-046-200400-
/O.NEW.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
357 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

* WHAT...Waves 3 to 5 feet Tuesday night into Wednesday morning.
  Waves subsiding to 1 to 3 feet Wednesday afternoon. North winds
  10 to 15 knots Tuesday night, becoming northeast at 5 to 10
  knots Wednesday morning. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MAJ
6 follow-up statements
178 
WHUS73 KIWX 200157
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
957 PM EDT Mon Jul 19 2021

LMZ043-046-201000-
/O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
957 PM EDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM TUESDAY TO
8 AM EDT WEDNESDAY...

* WHAT...Waves 3 to 5 feet Tuesday night into Wednesday morning. 
  Waves subsiding to 1 to 3 feet Wednesday afternoon. North 
  winds 10 to 15 knots Tuesday night, becoming northeast at 5 to 
  10 knots Wednesday morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
544 
WHUS73 KIWX 200817
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
417 AM EDT Tue Jul 20 2021

LMZ043-046-201630-
/O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
417 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WHAT...Waves building to 3 to 5 feet tonight into Wednesday
  morning, then waves subsiding to 1 to 3 feet Wednesday 
  afternoon. North winds 10 to 20 knots with a few gusts to 25 
  knots tonight, becoming northeast at 5 to 15 knots Wednesday 
  morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
677 
WHUS73 KIWX 201440
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1040 AM EDT Tue Jul 20 2021

LMZ043-046-202245-
/O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1040 AM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WHAT...Waves building to 3 to 5 feet tonight into Wednesday 
  morning, then waves subsiding to 1 to 3 feet Wednesday 
  afternoon. North winds 10 to 20 knots with a few gusts to 25 
  knots tonight, becoming northeast at 5 to 15 knots Wednesday 
  morning.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 PM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
670 
WHUS73 KIWX 201914
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
314 PM EDT Tue Jul 20 2021

LMZ043-046-210315-
/O.CON.KIWX.SC.Y.0044.210721T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
314 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WHAT...North winds 10 to 20 knots. Waves building to 3 to 5
  feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
682 
WHUS73 KIWX 210135
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
935 PM EDT Tue Jul 20 2021

LMZ043-046-210945-
/O.CON.KIWX.SC.Y.0044.000000T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
935 PM EDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...North winds 10 to 20 knots. Waves 2 to 5 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
306 
WHUS73 KIWX 210706
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
306 AM EDT Wed Jul 21 2021

LMZ043-046-210815-
/O.CAN.KIWX.SC.Y.0044.000000T0000Z-210721T1200Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
306 AM EDT Wed Jul 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are no longer expected to be hazardous to small
craft.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 2:49 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 19, 2:49 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
249 PM EDT Mon Jul 19 2021

.SYNOPSIS...
Issued at 247 PM EDT Mon Jul 19 2021

Dry and seasonably warm weather will continue into
Tuesday. A cold front across the Great Lakes will push into the
region on Wednesday bringing slightly cooler weather for Wednesday.
A more active period in terms of shower and thunderstorm chances is
expected from Thursday through the weekend with the greatest chances
for the weekend.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 247 PM EDT Mon Jul 19 2021

Several short waves in northwest upper flow will continue to track
from upper Great Lakes into central Ohio through early Tuesday.  The
first of these short waves is exiting into eastern Ohio this morning
with some indications of a weaker upstream short wave across
northern Lower Michigan that will drop southeast into this evening.
Dry air advection over past 24 hours has reduced low/mid level
moisture considerably, but near term guidance does continue to
indicate increase in low level moisture spilling over central
CONUS/south central Canadian ridge axis into extreme NE Indiana/NW
Ohio. Best chances of any isolated showers would reside east of
Interstate 69 given short wave track and low level moisture
considerations, but given such weak forcing will likely keep rain
shower chances below mentionable thresholds this afternoon/early
evening. Lake breeze across NW Indiana could be another focal point
for an isolated shower late afternoon, but confidence remains quite
low. High temperatures this afternoon may be fighting some slightly
reduced insolation from some smoke in the upper levels of the
atmosphere also, which could slightly temper instability.

Quiet weather continues tonight with mainly clear skies. A
relatively dry air mass will remain in place tonight, and
combination of clear skies and light winds will produce another
night of good radiational cooling conditions. Lows should be around
60 or in the lower 60s, but favored cool spots may drop into the
upper 50s. This may promote some patchy shallow fog once again, but
will keep inline with previous forecast in expectation this fog
would be shallow and not impactful.

On Tuesday, a stronger eastern Pacific upper jet streak will top the
southern Canadian upper ridge and allow stronger upper wave to
amplify as it spills over the ridge across southeast
Ontario/southwest Quebec. Strongest upper forcing still appears as
though it will bypass the forecast area to the north/northeast, but
associated cold will sag across the southern Great Lakes region on
Tuesday night. A more robust west-east oriented low level theta-e
ridge is expected to drop across northern Illinois/southwest Lower
Michigan Tuesday night, but this pool of better moisture will be
more divorced from the eastern Great Lakes stronger mid/upper level
forcing. Given this dislocation and weaker low level convergence
across the southern Great Lakes, will continue to keep primarily a
dry forecast going Tuesday night. May need to consider inclusion of
some low PoPs across the far west on Wednesday given proximity of
aforementioned tight theta-e gradient and some accompanying weak
elevated fgen forcing, but greater confidence in low precip chances
may remain just to the west across northern Illinois. Frontal
passage Tuesday night will result in slightly cooler temps for
Wednesday.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 247 PM EDT Mon Jul 19 2021

Little change in the longwave pattern to begin Thursday with upper
ridge axis remaining back to the west from the Northern Plains into
south central Canada. A more vigorous eastern Pacific upper wave
will dampen this upper ridging into the weekend, resulting in a
better potential of more favorable short wave tracks across the
southern Great Lakes into the weekend. Some consistency in guidance
with a fast moving short wave diving down ridge from NW Manitoba on
Thursday which should increase some low/mid level advective forcing
across the southern Great Lakes/Ohio. Strongest forcing still
appears more probable by next weekend as the upper ridge is more
aggressively dampened. Stronger mid level flow with dampening of
this upper ridge and more substantial frontal forcing could yield
some stronger storms some time in the late Friday through Sunday
time period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 122 PM EDT Mon Jul 19 2021

Rising heights and increased ridging allows for lower chances of
thunderstorms this afternoon/evening. With the drier air around,
this should keep conditions in VFR. The only thing that could pop
up is chances for fog Tuesday morning should radiational cooling
allow temperatures to reach around 60 degrees. Patchy fog this
morning was an example of that, but don't think that'll happen
tomorrow morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 19, 2:47 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
247 PM EDT Mon Jul 19 2021

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-201900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
247 PM EDT Mon Jul 19 2021 /147 PM CDT Mon Jul 19 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There are periodic chances of thunderstorms Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-201900-
La Porte-Berrien-
247 PM EDT Mon Jul 19 2021 /147 PM CDT Mon Jul 19 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dangerous swimming conditions are expected on Lake Michigan beaches
Tuesday night into Wednesday.

There are periodic chances of thunderstorms Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-201900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
247 PM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There are periodic chances of thunderstorms Thursday through Sunday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:07 PM EDTBeach Hazards StatementIWX45 hr

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.